Follow
Share

I have posted on this forum only once, but I have read a lot of other comments. Seems as if we are all in the same huge boat.


Certainly would appreciate any comments. You all seem to always say the right thing which is very comforting to us "newbies".

Find Care & Housing
I don't really monitor her meds, but I know she gets a script for 90 per month of very strong Vicodin (750mg I think). That's a lot for anyone, especially not being in constant, chronic pain. She's usually pretty messed up and now she's doubling up on the dose at times for this or that.
Helpful Answer (0)
Reply to ToskaBlue1957
Report

My mother began suffering from hallucinations and paranoia well before she was formally diagnosed with dementia. But in your mom’s case it could be the meds. After my hip replacement surgery I was hallucinating when I took Vicodin. Does she run out and refill frequently? That could mean she’s upping the dose.
Helpful Answer (0)
Reply to Ahmijoy
Report
ToskaBlue1957 Nov 19, 2018
I agree with you on all points. I think it may be a combination of both...dementia and the meds. I just had a hip replacement and at one point I discovered exactly how a person can easily get addicted. I'm not sure that the opiates take the pain away, or if they just make you feel so good, you forget about the pain. Also, I found myself anticipating my next dose more than I expected. The opiates were necessary for post operative pain, but my doctor was very frugal with refills for this exact reason. She is upping the dose on her own and craving stronger drugs now. I really fear that she will overdose.
(0)
Report
I would get her checked for a UTI.

I had a conversation with a woman at my dentist office and one of the workers chimed in and said, oh yea, UTI makes them crazy my MIL was hallucinating and doing all kinds of crazy things.

Well worth checking out.

I would consult with her doctor about the meds. I don't think it is likely that it is the problem, unless she is taking to many or has added a new med, OTC or prescribed, and is experiencing a drug interaction.

Let us know what it ends up being.

Hugs for all you do!
Helpful Answer (1)
Reply to Isthisrealyreal
Report
ToskaBlue1957 Nov 19, 2018
I will get her checked at her upcoming doctors appt. Thank you...I keep forgetting about this important aspect. She is especially prone due to the opiates.
(0)
Report
Do you monitor her medications? I had a relative who used opiates most of her life but ran into problems when she started to take more than the prescribed dosage so she was constantly either stoned or suffering withdrawal when she had to wait for a refill of her meds. I don't remember any hallucinations though.
Helpful Answer (1)
Reply to cwillie
Report

Subscribe to
Our Newsletter